Pityriasis rosea-like eruption during treatment with imatinib mesylate: Description of 3 cases

Valeria Brazzelli, Francesca Prestinari, Elena Roveda, Tania Barbagallo, Eleonora Bellani, Camilla Vassallo, Ester Orlandi, Francesco Passamonti, Giovanni Borroni

Research output: Contribution to journalArticle

Abstract

Imatinib mesylate (IM) represents the first-line treatment for chronic myeloid leukemia (CML). We hereby relate 3 cases of an IM-induced pityriasis rosea (PR)-like cutaneous eruption. Patients developed an erythematous, slightly pruritic, macular skin eruption, with many lesions having a peripheral collarette of desquamation, confined to the trunk, limbs, and arms with a vaguely dermatomal diffusion. The histologic findings suggested a reactive process to the drug. Full dermatological recovery was obtained after IM discontinuation, but lesions reappeared upon restoring therapy, suggesting the drug-related nature of the rash. To our knowledge this is the first reported PR-like cutaneous eruption to IM.

Original languageEnglish
JournalJournal of the American Academy of Dermatology
Volume53
Issue number5 SUPPL.
DOIs
Publication statusPublished - Nov 2005

Fingerprint

Pityriasis Rosea
Skin
Therapeutics
Leukemia, Myelogenous, Chronic, BCR-ABL Positive
Exanthema
Arm
Extremities
Drug Therapy
Imatinib Mesylate
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Dermatology

Cite this

Pityriasis rosea-like eruption during treatment with imatinib mesylate : Description of 3 cases. / Brazzelli, Valeria; Prestinari, Francesca; Roveda, Elena; Barbagallo, Tania; Bellani, Eleonora; Vassallo, Camilla; Orlandi, Ester; Passamonti, Francesco; Borroni, Giovanni.

In: Journal of the American Academy of Dermatology, Vol. 53, No. 5 SUPPL., 11.2005.

Research output: Contribution to journalArticle

Brazzelli, Valeria ; Prestinari, Francesca ; Roveda, Elena ; Barbagallo, Tania ; Bellani, Eleonora ; Vassallo, Camilla ; Orlandi, Ester ; Passamonti, Francesco ; Borroni, Giovanni. / Pityriasis rosea-like eruption during treatment with imatinib mesylate : Description of 3 cases. In: Journal of the American Academy of Dermatology. 2005 ; Vol. 53, No. 5 SUPPL.
@article{860f180e081b4baea4b6143a7aae35f6,
title = "Pityriasis rosea-like eruption during treatment with imatinib mesylate: Description of 3 cases",
abstract = "Imatinib mesylate (IM) represents the first-line treatment for chronic myeloid leukemia (CML). We hereby relate 3 cases of an IM-induced pityriasis rosea (PR)-like cutaneous eruption. Patients developed an erythematous, slightly pruritic, macular skin eruption, with many lesions having a peripheral collarette of desquamation, confined to the trunk, limbs, and arms with a vaguely dermatomal diffusion. The histologic findings suggested a reactive process to the drug. Full dermatological recovery was obtained after IM discontinuation, but lesions reappeared upon restoring therapy, suggesting the drug-related nature of the rash. To our knowledge this is the first reported PR-like cutaneous eruption to IM.",
author = "Valeria Brazzelli and Francesca Prestinari and Elena Roveda and Tania Barbagallo and Eleonora Bellani and Camilla Vassallo and Ester Orlandi and Francesco Passamonti and Giovanni Borroni",
year = "2005",
month = "11",
doi = "10.1016/j.jaad.2004.10.888",
language = "English",
volume = "53",
journal = "Journal of the American Academy of Dermatology",
issn = "0190-9622",
publisher = "Mosby Inc.",
number = "5 SUPPL.",

}

TY - JOUR

T1 - Pityriasis rosea-like eruption during treatment with imatinib mesylate

T2 - Description of 3 cases

AU - Brazzelli, Valeria

AU - Prestinari, Francesca

AU - Roveda, Elena

AU - Barbagallo, Tania

AU - Bellani, Eleonora

AU - Vassallo, Camilla

AU - Orlandi, Ester

AU - Passamonti, Francesco

AU - Borroni, Giovanni

PY - 2005/11

Y1 - 2005/11

N2 - Imatinib mesylate (IM) represents the first-line treatment for chronic myeloid leukemia (CML). We hereby relate 3 cases of an IM-induced pityriasis rosea (PR)-like cutaneous eruption. Patients developed an erythematous, slightly pruritic, macular skin eruption, with many lesions having a peripheral collarette of desquamation, confined to the trunk, limbs, and arms with a vaguely dermatomal diffusion. The histologic findings suggested a reactive process to the drug. Full dermatological recovery was obtained after IM discontinuation, but lesions reappeared upon restoring therapy, suggesting the drug-related nature of the rash. To our knowledge this is the first reported PR-like cutaneous eruption to IM.

AB - Imatinib mesylate (IM) represents the first-line treatment for chronic myeloid leukemia (CML). We hereby relate 3 cases of an IM-induced pityriasis rosea (PR)-like cutaneous eruption. Patients developed an erythematous, slightly pruritic, macular skin eruption, with many lesions having a peripheral collarette of desquamation, confined to the trunk, limbs, and arms with a vaguely dermatomal diffusion. The histologic findings suggested a reactive process to the drug. Full dermatological recovery was obtained after IM discontinuation, but lesions reappeared upon restoring therapy, suggesting the drug-related nature of the rash. To our knowledge this is the first reported PR-like cutaneous eruption to IM.

UR - http://www.scopus.com/inward/record.url?scp=26644437437&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=26644437437&partnerID=8YFLogxK

U2 - 10.1016/j.jaad.2004.10.888

DO - 10.1016/j.jaad.2004.10.888

M3 - Article

C2 - 16227099

AN - SCOPUS:26644437437

VL - 53

JO - Journal of the American Academy of Dermatology

JF - Journal of the American Academy of Dermatology

SN - 0190-9622

IS - 5 SUPPL.

ER -